MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G02972
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: k172980.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to a lower limb angioplasty, the wire of a micropuncture transitionless pedal access set was noted to be frayed.The wire was replaced with another of the same size, and the procedure was then completed successfully via pedal arterial access.The wire did not make patient contact.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, prior to a lower limb angioplasty, the wire of a micropuncture transitionless pedal access set was noted to be frayed.The wire was replaced with another of the same size, and the procedure was then completed successfully via pedal arterial access.The wire did not make patient contact.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device were conducted during the investigation.Cook was informed 18mar2020 that the device would not be made available for return; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was conducted.A review of the device history record revealed three nonconformances which could have potentially contributed to the device failure.All affected units were scrapped and not replaced.A review of complaints showed no other complaints associated with the product lot.Reviews of the manufacturing instructions, drawing, and quality control procedures were also conducted, and no gaps were discovered.The information reviewed provides evidence to support that the device and items in the lot were manufactured to specification.The device is packaged with instructions for use, which include the precaution, ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ a drawing depicting a warning not to pull the distal spring coil portion of the wire guide through the needle tip is additionally packaged with the device.Based on the information provided, investigation has concluded that a cause for the device failure could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9787501
Report Number1820334-2020-00542
Device Sequence Number14115972
Product Code DYB
UDI-Device Identifier00827002029729
UDI-Public(01)00827002029729(17)221030(10)10117243
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model NumberG02972
Device Catalogue NumberMPIS-401-PEDAL-NT-U-SST
Device Lot Number10117243
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1